MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-6-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown healthcare professional information not available due to privacy laws.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil was detached using the id1 after coil placement into the aneurysm.The coil was cut, but the coil delivery wire was stuck in id1.The device was prepared as indicated in the package insert.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4): equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) snap gauge (m-79527), in-house axium prime coil (model: apb-2.5-4-hx-es lot: a2805688) drawing(s) referenced: dwgs31521 rev.G; dwgs50475 rev.H as found condition: the instant detacher and axium prime pusher segment were returned for analysis within a shipping box and within two resealable plastic biohazard pouches.Visual inspection/damage location details: during evaluation, a portion of the pusher was found to be extending out from the instant detacher cap with the release wire broken form the pusher.Part of the coupler tube was found stuck within the cap hole.An attempt was made to pull the pusher segment out from the instant detacher; however, the pusher was found to be stuck.The instant detacher was taken apart to evaluate the components.The pusher (actuator interface and part of the coupler tube) was found to be stuck within the actuator.The surface around the bottom inner diameter of the instant detacher cap appeared to be clean, but severely damaged.The pusher was removed from the actuator with some difficulty.The actuator interface was found damaged/bent and the coupler tube was found scraped and damaged.Testing/analysis: the coupler tube outer diameter (od) was measured to be 0.0160¿ at the undamaged section and found to be within specification (specification: 0.0160¿ ± 0.0002¿).The outer diameter of the actuator interface was measured to be 0.0120¿, which is within specification (specifications: 0.01200" ± 0.00035").The inner diameter of the cap hole could not be reliably measured due to the severe damage.The instant detacher was reassembled, and an in-house axium prime coil, was chosen for detachment testing.No difficulty was experienced inserting the pusher into the instant detacher, and the load indicator was not visible when the pusher was fully seated in the instant detacher cap (which is normal).The implant coil was successfully detached on the first attempt without any difficulty.The in-house pusher was removed from the instant detacher with no issues after the detachment.Conclusion: based on the device analysis, the customer report of ¿pusher stuck in instant detacher¿ was confirmed.The cause of the stuck in instant detacher was likely that the coupler tube was either pushed or pulled into the cap hole, causing the pusher to become stuck.During normal use, only the actuator interface is to enter the cap hole and the coupler tube portion of the pusher is to remain outside due to the larger od.During in-house testing, the actuator interface and not the coupler tube entered the instant detacher cap hole, even with the damages found on the cap.The actuator interface was found bent within the cap.The cause of the damage to the actuator interface could not be determined.The instant detacher cap was found damaged, likely caused during the attempt to insert or retract the pusher.No other irregularities were found with instant detacher or axium prime pusher that would contribute towards the pusher stuck in instant detacher.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received.That the patient, did not experience any adverse event or injury in association with this event.Lesion characteristics include anterior communicating artery 4 mm aneurysm.Vessel tortuosity was normal.The procedure was completed, as the coil had been cut.The procedure was completed with added new coil.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them, because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank, because the information is currently, unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17238861
Report Number9612164-2023-02873
Device Sequence Number7091200
Product Code KRD
UDI-Device Identifier00847536021259
UDI-Public00847536021259
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Model NumberAPB-3.5-6-3D-ES
Device Catalogue NumberAPB-3.5-6-3D-ES
Device Lot Number225549368
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer06/22/2023
08/19/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date06/30/2023
09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown